Electronic Journal of Probability

The Principle of Large Deviations for Martingale Additive Functionals of Recurrent Markov Processes

Matthias Heck and Faïza Maaouia

Full-text: Open access


We give a principle of large deviations for a generalized version of the strong central limit theorem. This generalized version deals with martingale additive functionals of a recurrent Markov process.

Article information

Electron. J. Probab., Volume 6 (2001), paper no. 8, 26 pp.

Accepted: 2 March 2001
First available in Project Euclid: 19 April 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60F05: Central limit and other weak theorems 60F10: Large deviations 60F15: Strong theorems
Secondary: 60F17: Functional limit theorems; invariance principles 60J25: Continuous-time Markov processes on general state spaces

Central Limit Theorem (CLT) Large Deviations Principle (LDP) Markov Processes Autoregressive Model (AR1) Positive Recurrent Processes Martingale Additive Functional (MAF)

This work is licensed under aCreative Commons Attribution 3.0 License.


Heck, Matthias; Maaouia, Faïza. The Principle of Large Deviations for Martingale Additive Functionals of Recurrent Markov Processes. Electron. J. Probab. 6 (2001), paper no. 8, 26 pp. doi:10.1214/EJP.v6-81. https://projecteuclid.org/euclid.ejp/1461097638

Export citation


  • G. A. BROSAMLER (1988). An almost everywhere central limit theorem, Math. Proc. Cambridge Philos., 104, 561-574
  • G. A. BROSAMLER (1990). A simultaneous almost everywhere central limit theorem, for diffusions and its application to path energy and eigenvalues of the Laplacian, Illinois J. Math., 34 526-556
  • I.BERKES and H. DEHLING (1993). Some limit theorems in log density, Ann. Probab. Vol. 23, No. 3, 1640-1670
  • F. CHAABANE F. MAAOUIA and A. TOUATI (1998). Généralisation du théorème de la limite centrale presque-sûre pour les martingales vectorielles, C. R. Acad. Sci. Paris, T 326, Série I, 229-232.
  • F. CHAABANE (2001). Invariance principles with logarithmic averaging for martingales, To appear in Studia Math. Sci. Hungar.
  • M. CSÖRGÖ, L. HORVÁTH (1992). Invariance principles for logarithmic averages, Proc. Camb. Phil. Soc., 112-195.
  • D. DACUNHA-CASTELLE and M. DUFLO (1983). Probabililés et statistiques (2. Problèmes à temps mobiles), Masson, (1983).
  • J. D. DEUSCHEL and D. W. STROOCK (1989). Large deviations, Academic Press.
  • M. D. DONSKER (1951). An invariance principle for certain probability limit theorems, Mem. Amer. Math. Soc. 6,
  • M. DUFLO (1997). Random iterative models, Masson
  • D. FREEDMAN (1983). Brownian motion and diffusion, Springer, New York, Second edition
  • P. HALL and C. C. HEYDE (1980). Martingale limit theory and its application. Probability and Mathematical Statistics, Academic Press
  • M. K. HECK (1995). Das Prinzip der gzo(beta)en Abweichungen fur fas sicheren Zentralen Grenzwertsatz und fur seine funktionale Verallgemeinerung, Dissertation, Saarbrucken, Germany
  • M. K. HECK (1998). The principle of large deviations for the almost everywhere central limit theorem. Stoch, Process Appl. 76, No 1, 61-75.
  • M. K. HECK (1999). Principle of large deviations for the empirical processes of Ornstein-Uhlenbeck Process, J. Theoret. Probab. 12, No 1, 147-179.
  • J. T. HULL (1997). Options, futures, and other deviatives Prentice-Hall, Upper Saddle River,
  • M. T. LACEY and W. PHILLIP (1990). A note on the almost sure central limit theorem, Statist. Probab. Let. 9, 201-205.
  • M. A. LIFSHITS and E. S. STANKEVICH (2001). On the Large Deviation Principle for the Almost Sure CLT, Preprint Université de Lille, France.
  • F. MAAOUIA (1987). Comportements asymptotiques des fonctionnelles additives des processus de Markov récurrents au sens de Harris, Thèse de 3ème cycle, Université de Paris VII.
  • F. MAAOUIA (1996). Versions fortes du théorème de la limite centrale pour les processus de Markov, C. R. Acad. Sci. Paris, T 323, Série I, 293-296.
  • F. MAAOUIA (2001). Principes d'invariance par moyennisation logarithmique pour les processus de Markov, To appear in The Annals of Probability.
  • P. MARCH and T. SEPPALAINEN (1997). Large deviations from the almost everywhere central limit theorem, J. Theor. Probab. 10, 935-965.
  • S. P. MEYN and R. L. TWEEDIE (1993). Markov Chains and Stochastic Stability, Springer.
  • E. NUMMELIN (1983). General irreducible Markov chains and negative operators, Cambridge University Press.
  • E. NUMMELIN and R. L. TWEEDIE (1978). Geometric ergodicity and R-positivity for general Markov chains, Ann. of Probab. Vol. 6, 404-420.
  • B. RODZIK and Z. RYCHLIK (1994). An almost sure central limit theorem for independent random variables, Ann. IHP Vol. 30, No. 1, 1-11.
  • P. SCHATTE (1988). On strong versions of the central limit theorem, Math. Nachr. 137, 249-256.
  • A. TOUATI (1990). Loi fonctionnelle du logarithme itéré pour des processus de Markov récurrents, Ann. Prob. Vol. 18, No. 1, 140-159.
  • A. TOUATI (1995). Sur les versions fortes du théoerème de la limite centrale, Preprint Université de Marne-La-Vallée, No 23.
  • S. R. S. VARADHAN (1984). Large deviations and applications, SIAM, Philadelphia, (1984).